Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 24, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Apr 15, 2014, 2:34 PM EDT for Orange County, Seminole County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 15, 2014, 2:34 PM EDT (18:34 UTC)
- Expired
- Apr 15, 2014, 3:15 PM EDT
- In force
- 41 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
Counties Orange County, FL, Seminole County, FL
The radar
The Melbourne radar (KMLB), 80 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 6.6 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1017 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
413 WUUS52 KMLB 151834 SVRMLB FLC095-117-151915- /O.NEW.KMLB.SV.W.0024.140415T1834Z-140415T1915Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 234 PM EDT TUE APR 15 2014 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL ORANGE COUNTY IN FLORIDA SOUTHEASTERN SEMINOLE COUNTY IN FLORIDA * UNTIL 315 PM EDT. * AT 228 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR COLLEGE PARK...AND MOVING EAST AT 25 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO... WINTER PARK...CONWAY...ORLANDO EXECUTIVE AIRPORT...AZALEA PARK...GOLDENROD...UNION PARK...UNIVERSITY OF CENTRAL FLORIDA...AVALON PARK...CHULUOTA...BITHLO...AND CHRISTMAS PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS. && LAT...LON 2864 8146 2864 8105 2846 8097 2846 8147 TIME...MOT...LOC 1834Z 265DEG 23KT 2853 8136 $$ ULRICH
2 follow-up statements
954 WWUS52 KMLB 151859 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 259 PM EDT TUE APR 15 2014 FLC095-117-151915- /O.CON.KMLB.SV.W.0024.000000T0000Z-140415T1915Z/ SEMINOLE-ORANGE- 259 PM EDT TUE APR 15 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT FOR CENTRAL ORANGE AND SOUTHEASTERN SEMINOLE COUNTIES... AT 256 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR UNION PARK AND THE UNIVERSITY OF CENTRAL FLORIDA...MOVING EAST AT 25 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BITHLO...AVALON PARK...WEDGEFIELD AND CHRISTMAS. LAT...LON 2849 8132 2864 8132 2864 8105 2847 8097 TIME...MOT...LOC 1858Z 265DEG 23KT 2854 8119 $$ ULRICH
941 WWUS52 KMLB 151915 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 315 PM EDT TUE APR 15 2014 FLC095-117-151924- /O.EXP.KMLB.SV.W.0024.000000T0000Z-140415T1915Z/ SEMINOLE-ORANGE- 315 PM EDT TUE APR 15 2014 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ORANGE AND SOUTHEASTERN SEMINOLE COUNTIES WILL EXPIRE AT 315 PM EDT... THE SEVERE STORM THAT PROMPTED THE WARNING HAS WEAKENED...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. REGARDLESS...THIS STORM WILL STILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS AND DANGEROUS CLOUD TO GROUND LIGHTNING AS IT CONTINUES PUSHING EAST OVER EASTERN ORANGE COUNTY. LAT...LON 2849 8132 2864 8132 2864 8105 2847 8097 TIME...MOT...LOC 1914Z 265DEG 23KT 2855 8107 $$ ULRICH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 10:45 AM EDT, 3 hours 49 minutes earlier.
Area forecast discussion, Apr 15, 10:45 AM EDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1045 AM EDT TUE APR 15 2014
.DISCUSSION...
...SHOWERS AND STORMS TODAY...A FEW COULD BE STRONG...
COLD FRONT PUSHING THRU THE DEEP SOUTH/NE GOMEX IS RUNNING INTO THE
BACKSIDE OF A LARGE HI PRES RIDGE OVER THE W ATLC. TIGHT PGRAD HAS
RESULTED...ALLOWING THE LCL WIND FIELD TO INCREASE OUT OF THE S/SW.
THE USAF 915HZ PROFILER AT THE CAPE SHOWING A SOLID 20-20KTS THRU
10KFT...CONFIRMED BY THE KMLB/KTBW VAD WIND PROFILERS...KJAX VAD
WINDS UP TO 45KTS ARND 4KFT.
MORNING SOUNDINGS SHOW PWAT INCREASING FROM 1.4" ACRS CENTRAL/SOUTH
FL TO ARND 1.6" ACRS N FL. PRECIP HAS YET TO INITIALIZE ACRS CENTRAL
FL...BUT A PREFRONTAL CONVECTIVE LINE PUSHING ONSHORE OVER THE BIG
BEND/NATURE COAST INDICATING POPS INCRSG ALONG AND N OF I-4.
SUBSTANTIAL DRY AIR ABV H80 WILL NEED TO MODIFY FURTHER TO SUPPORT
WIDESPREAD PRECIP...THOUGH IT DOES SUGGEST STRONG GUST POTENTIAL AS
SHRAS/TSRAS DVLP AHEAD OF THE APPROACHING FRONT. PRIMARY CONVECTIVE
IMPEDIMENT WILL BE A DEEP SUBSIDENCE INVERSION IN THE H80-H60 LYR
THAT WILL KEEP H85-H50 LAPSE RATES ON THE ORDER OF 5.5C/KM.
MESOSCALE MODELS CONTINUE TO LIMIT SIGNIFICANT SHRA/TSRA DEVELOPMENT
AHEAD OF THE MAIN LINE...LIKELY DUE TO THE DRY AIRMASS/WEAK LAPSE
RATES ALOFT. HOWEVER...MINIMAL MID/UPR LVL DEBRIS CLOUDS WILL ALLOW
NEAR FULL SUN THRU THE MAX HEATING PD. MID MRNG TEMPS IN THE
U70S/L80S WILL WARM INTO THE M/U80S AREAWIDE UNDER THE INFLUENCE OF
BRISK SRLY FLOW. AREAS THAT SEE TEMPS BREAK THE 90F MARK WILL HAVE
THE HIGHEST POTENTIAL FOR STRONG/SVR TSRAS. LCL MODELS SHOW
PRE-FRONTAL BANDS DVLPG ALNG AND N OF I-4 BY EARLY AFTN...TREASURE
COAST BY MID AFTN. STEERING WINDS INCRSG TO 30-35 KNOTS WILL FURTHER
INCREASE THE POTENTIAL FOR ISOLD STRONG STORMS/DOWNBURSTS.
GRADIENT WILL SUPPORT BREEZY WINDS FROM THE SW BECOMING WEST IN THE
AFTERNOON WITH GUSTS APPROACHING 30MPH AS WINDS INCREASE. A LAKE
WIND ADVISORY IS IN EFFECT FOR ALL OF THE REGION.
TONIGHT...(PREV DISC)
MAIN CONVECTIVE BAND EXPECTED TO EXIT THE REGION AFTER SUNSET THOUGH
MODELS SHOW A FEW LIGHT SHOWERS POSSIBLE WITH THE ACTUAL FRONTAL
PASSAGE A FEW HOURS BEHIND IT. BREEZY NORTHERLY FLOW ACROSS THE AREA
BEHIND THE FRONT BRINGING A BRIEF COOLDOWN WITH TEMPS BOTTOMING OUT
IN THE UPPER 50S/LOW 60S BY DAYBREAK IN MOST LOCATIONS...THOUGH
LAKE/VOLUSIA COUNTIES WILL SEE A FEW LOW 50S AND MARTIN WILL HOLD IN
THE MID-UPPER 60S.
&&
.AVIATION...
PREVAILING VFR THROUGH 18Z WITH OCNL S/SW SFC WND G22-28KTS...
INCRSG CLOUDS BTWN FL050-070 AND ARND FL250.
BTWN 18Z-06Z...PRE FRNTL CONVECTIVE BANDS EXPECTED TO DVLP ALL
SITES...ALONG AND N OF KISM-KEVB BTWN 18Z-21Z...ALONG AND E OF
KOBE-KMLB BTWN 19Z-22Z. GRADUAL SFC WND SHIFT TO THE W WITH THE
PASSAGE OF THE CONVECTIVE BANDS...BTWN 18Z-22Z N OF KISM-KTIX...BTWN
22Z-02Z E OF KMLB-KOBE. SHRAS/TSRAS MOTION NE 20-25KTS...POTENTIAL
FOR SOME CONVECTIVE WIND GUSTS IN EXCESS OF 35KTS.
PRIMARY FRNTL BNDRY WILL PUSH THRU CNTRL FL BTWN 22Z-06Z WITH SFC
WND SHFT TO NW ALL SITES AOB 12KTS...BTWN 22Z-02Z N OF KISM-KEVB...
BTWN 02Z-06Z E OF KMLB-KOBE. NRLY WNDSHFT BEHIND THE FRONT AFT 06Z
WITH OCNL SFC G20KTS TOWARDS 12Z.
&&
.MARINE...
MODERATE BOATING CONDITIONS THIS MORNING AS THE LCL DATA BUOY/C-MAN
NETWORK REPORTS SRLY WINDS ARND 15KTS...2-3FT SEAS NEARSHORE/3-5FT
OFFSHORE WITH DOMINANT PDS ARND 8SEC. CONDITIONS WILL DETERIORATE
THIS AFTN AS A COLD FRONT/SHORT WAVE TROF PUSHING ACRS THE DEEP
SOUTH PRESSES INTO THE BACKSIDE OF A LARGE HI PRES RIDGE OVER THE W
ATLC. EXPECT WINDS TO FRESHEN FROM THE S/SW TO 15-20KTS...WILL RAISE
CAUTIONARY STATEMENTS FOR THE NEARSHORE WATERS. WHILE THE OFFSHORE
COMPONENT WILL BE A LIMITING FACTOR FOR SEAS...MOST OF WAVES ENERGY
WILL BE COMPOSED OF SHORT PD WIND CHOP...RESULTING IN INCREASINGLY
ROUGH SEAS.
BRIEF LULL THIS EVENING WITH FRONTAL PASSAGE BEFORE WINDS SURGE FROM
THE N/NW 20-25KTS OVERNIGHT. ADVISORY HAS BEEN HOISTED NORTH OF
SEBASTIAN INLET WHERE STRONGEST WINDS WILL BE...WITH WINDS ALONG THE
TREASURE COAST AROUND 15-20KTS. SEAS 4-6FT NEARSHORE/6-7FT OFFSHORE
LATE TONIGHT WITH WIND SURGE. FAST MOVING SHOWERS/STORMS ARE ALSO
EXPECTED TO PUSH OFFSHORE DURING THE AFTERNOON AND EVENING WITH A
FEW PRODUCING GUSTS OVER 35KTS.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY FROM 11 AM THIS MORNING TO 7 PM EDT THIS
EVENING FOR COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-
MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-
OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.
AM...SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO 8 AM EDT
THURSDAY FOR COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA
BREVARD COUNTY LINE OUT 20 NM-WATERS FROM FLAGLER BEACH TO
VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY FROM 1 AM WEDNESDAY TO 8 AM EDT THURSDAY
FOR COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET OUT 20 NM-WATERS FROM VOLUSIA BREVARD
COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
&&
SHORT TERM/AVIATION...BRAGAW
LONG TERM/IMPACT WX...BOWENHazardous weather outlook, Apr 15, 4:47 AM EDT, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 447 AM EDT TUE APR 15 2014 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-151800- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 447 AM EDT TUE APR 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... A BAND OF SHOWERS AND STORMS WILL MOVE INTO EAST CENTRAL FLORIDA EARLY THIS AFTERNOON AHEAD OF A SLOWING FRONTAL BOUNDARY. HIGH TEMPERATURES ARE EXPECTED TO REACH INTO THE UPPER 80S AND LOW 90S IN MANY LOCATIONS BY THIS AFTERNOON...WITH SUFFICIENT DAYTIME HEATING BEFORE CLOUDS ARRIVE TO HELP INSTABILITY. LOW LEVEL WINDS WILL INCREASE THROUGH THE DAY...LEADING TO VERY QUICK MOVING STORMS THAT WILL PUSH OFF TO THE NORTHEAST AT 35 TO 40 MPH WHILE THE ENTIRE BAND MOVES THROUGH THE REGION. THE POTENTIAL FOR STRONGER WINDS WILL BE ENHANCED BY DRY AIR REMAINING IN THE MID LEVELS. SHOWERS AND STORMS TODAY WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 50 MPH AND DANGEROUS CLOUD TO GROUND LIGHTNING. A FEW STRONGER STORMS MAY PRODUCE SMALL HAIL ESPECIALLY FROM BREVARD AND OSCEOLA COUNTIES SOUTHWARDS WHERE GREATER DAYTIME HEATING IS EXPECTED. .MARINE THUNDERSTORM GUST IMPACT... A FAST MOVING LINE OF SHOWERS AND THUNDERSTORMS WILL PUSH THROUGH CENTRAL FLORIDA TODAY AHEAD OF A COLD FRONT. STRONG SOUTHWEST WINDS ALOFT WILL PUSH THESE STORMS OFFSHORE AT 35 TO 40 MPH. STORMS WILL HAVE THE POTENTIAL TO PRODUCE WIND GUSTS IN EXCESS OF 35 KNOTS AS THEY MOVE ACROSS INLAND LAKES AND EVENTUALLY OFFSHORE. .HIGH WIND IMPACT... SOUTH-SOUTHWEST WINDS WILL INCREASE TO 15 TO 20 MPH LATE THIS MORNING AHEAD OF AN APPROACHING FRONTAL BOUNDARY. GUSTS UP TO 30 MPH WILL BE POSSIBLE THROUGH THE AFTERNOON OUTSIDE OF ANY STORMS WITH WINDS VEERING TO THE WEST BY LATE AFTERNOON. THESE WINDS WILL GENERATE CHOPPY CONDITIONS OVER INLAND LAKES AND THE INTRACOASTAL WATERWAY...POSING A THREAT TO SMALLER CRAFT. A LAKE WIND ADVISORY IS IN EFFECT FOR ALL OF EAST CENTRAL FLORIDA. .RIP CURRENT IMPACT... A MODERATE RISK OF RIP CURRENTS WILL EXIST AT EAST CENTRAL FLORIDA BEACHES TODAY. THE RIP CURRENTS ARE EXPECTED TO BE AT THEIR STRONGEST LATE MORNING AND EARLY AFTERNOON. CHECK WITH LIFEGUARDS ABOUT OCEAN HAZARDS WHEN ARRIVING AT THE BEACH. SWIM ONLY WHERE THERE IS A LIFEGUARD ON DUTY. .WIND AND SEA IMPACT... SOUTHWEST WINDS AROUND 15 TO 20 KNOTS DURING THE DAY WILL BECOME NORTH-NORTHWEST AND INCREASE TO 20 TO 25 KNOTS LATE TONIGHT BEHIND A FRONTAL BOUNDARY. SMALL CRAFT OPERATORS SHOULD EXERCISE CAUTION TODAY...WITH AN ADVISORY IN EFFECT STARTING TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. RAIN CHANCES WILL REMAIN ELEVATED AS THE FRONT STALLS OVER SOUTH FLORIDA AND THEN LIFTS BACK INTO CENTRAL FLORIDA THROUGH LATE WEEK. AN AREA OF LOW PRESSURE IS EXPECTED TO DEVELOP ALONG THE FRONT BY FRIDAY AND PUSH THE FRONT THROUGH THE STATE ON SATURDAY LEADING TO DRIER WEATHER BY SUNDAY. BRISK ONSHORE FLOW WILL CONTINUE TO LEAD TO HAZARDOUS BOATING CONDITIONS OVER THE LOCAL ATLANTIC INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. MOSES
In the hours before
Special weather statement, Apr 15, 1:16 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
116 PM EDT TUE APR 15 2014
FLZ041-044-141-151815-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-
116 PM EDT TUE APR 15 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER NORTHEASTERN LAKE COUNTY AND VOLUSIA
COUNTY...
* UNTIL 215 PM EDT.
AT 110 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS FROM ALEXANDER
SPRINGS SOUTH TO PAISLEY. THE LINE WAS MOVING EAST AT 30 MPH.
THE STORMS WILL MOVE THROUGH CENTRAL VOLUSIA COUNTY OVER THE NEXT
HOUR BEFORE MOVING OFFSHORE.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2910 8092 2908 8093 2907 8090 2903 8089
2883 8075 2883 8078 2885 8079 2885 8081
2883 8081 2886 8135 2888 8137 2886 8138
2883 8161 2920 8161 2929 8103
TIME...MOT...LOC 1714Z 180DEG 0KT 2900 8121
ULRICHSpecial weather statement, Apr 15, 1:26 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
126 PM EDT TUE APR 15 2014
FLZ041-044>046-144-151830-
INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN
LAKE COUNTY-
126 PM EDT TUE APR 15 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER CENTRAL LAKE COUNTY...NORTHWESTERN ORANGE
COUNTY...SEMINOLE COUNTY...SOUTHERN VOLUSIA COUNTY...
* UNTIL 230 PM EDT.
AT 121 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER CENTRAL LAKE
COUNTY NEAR TAVARES AND MOUNT DORA...MOVING EAST AT 30 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE MOUNT PLYMOUTH...LAKE MONROE...LAKE MARY...SANFORD...AND
DEBARY.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2888 8185 2890 8111 2880 8106 2875 8106
2873 8105 2864 8102 2865 8186
TIME...MOT...LOC 1723Z 263DEG 33KT 2875 8176
ULRICHLocal storm report, Apr 15, 1:36 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
136 PM EDT TUE APR 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0132 PM TSTM WND GST DE LAND 29.04N 81.30W
04/15/2014 M47 MPH VOLUSIA FL AWOS
AIRPORT AWOS RECORDED 41 KNOTS FROM THE WEST.
&&
PAGLocal storm report, Apr 15, 2:02 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
202 PM EDT TUE APR 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND GST SANFORD 28.79N 81.28W
04/15/2014 M45 MPH SEMINOLE FL ASOS
ASOS GUST OF 39 KT FROM THE WEST.
&&
PAGSpecial weather statement, Apr 15, 2:10 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
210 PM EDT TUE APR 15 2014
FLZ045-046-151900-
ORANGE-SEMINOLE-
210 PM EDT TUE APR 15 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER ORANGE COUNTY AND SEMINOLE COUNTY...
* UNTIL 300 PM EDT.
AT 205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS FROM APOPKA
SOUTHWARD TOWARDS WINTER GARDEN AND WINDEMERE. THE STORMS WERE
MOVING EAST AT AROUND 25 MPH.
THE STORMS WILL MOVE EAST THROUGH ORANGE AND SEMINOLE COUNTIES OVER
THE NEXT HOUR...AND AFFECT LOCATIONS INCLUDING...BUT NOT LIMITED
TO...ALTAMONTE SPRINGS...WINTER SPRINGS...ORLANDO...OVIEDO...AND
BITHLO.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2878 8166 2879 8107 2875 8106 2870 8103
2836 8087 2836 8166 2857 8166 2859 8165
2859 8166
TIME...MOT...LOC 1808Z 180DEG 0KT 2846 8159
ULRICHLocal storm report, Apr 15, 2:24 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
224 PM EDT TUE APR 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND GST 4 NNE NEW SMYRNA BEACH 29.08N 80.91W
04/15/2014 M40 MPH AMZ550 FL AWOS
AIRPORT AWS RECORDED 35 KT GUST FROM THE WEST.
&&
PAGThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 4:06 AM EDT | Lake Wind Advisory | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 15 hr |
| Apr 15, 4:22 AM EDT | Small Craft Advisory | MLB | 4 days | |
| Apr 15, 12:40 PM EDT | Special Weather Statement | MLB | Lake | 50 min |
| Apr 15, 1:16 PM EDT | Special Weather Statement | MLB | Volusia | 59 min |
| Apr 15, 1:26 PM EDT | Special Weather Statement | MLB | Lake, Seminole | 64 min |
| Apr 15, 1:40 PM EDT | Special Marine Warning | MLB | 95 min | |
| Apr 15, 2:10 PM EDT | Special Weather Statement | MLB | Orange, Seminole | 50 min |
| Apr 15, 2:47 PM EDT | Special Weather Statement | MLB | Orange | 58 min |
| Apr 15, 3:05 PM EDT | Special Weather Statement | MLB | Seminole | 55 min |
| Apr 15, 3:12 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Apr 15, 3:21 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Orange | 54 min |
| Apr 15, 3:35 PM EDT | Special Weather Statement | MLB | Osceola | 55 min |
| Apr 15, 3:50 PM EDT | Special Weather Statement | MLB | Brevard | 40 min |
| Apr 15, 4:25 PM EDT | Special Weather Statement | MLB | Brevard, Osceola | 65 min |
| Apr 15, 4:37 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Osceola | 38 min |
| Apr 15, 5:10 PM EDT | Special Marine Warning | MLB | 80 min | |
| Apr 15, 5:25 PM EDT | Special Weather Statement | MLB | Martin | 35 min |
| Apr 15, 5:28 PM EDT | Special Weather Statement | MLB | Brevard | 47 min |
| Apr 15, 5:32 PM EDT | Special Marine Warning | MLB | 88 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.